Ashton worshippers replace benzo addiction with food addiction, pile on the pounds

Can't stop eating
« on: March 06, 2018, 12:17:44 pm »

[Buddie]

My brain is telling me to every minute of every day.

It is not like hunger but a sort of panic stricken compulsion that I am unable to ignore. I can’t get any control over it.

I am gaining weight fast.

I don’t know what to do.

I have never experienced anything like it. I lost half my body weight a couple of years ago and don’t want to be fat again.

I think it is tied to my being completely unable to feel any senstion from inside my body including feeling full.

Re: Can't stop eating
« Reply #1 on: March 07, 2018, 02:49:32 am »

[Buddie]

I went through a similar phase. I ended up gaining a fair amount of weight which I then had to work back off. And like you, I had lost a bunch of weight (102 pounds) the year before I withdrew.

Maybe go for a nice long walk (without taking any food). Or make sure all the food around the house takes a good hour or more to prepare (no ready-to-eat foods or snacks laying around).

Re: Can't stop eating
« Reply #2 on: March 07, 2018, 03:24:15 am »

[Buddie]

I understand what you mean when you say you can’t feel sensations on the inside of your body.

For awhile I was so numb internally I wondered if my heart was still beating. I would have thoughts that would make meme panic mentally but I couldn’t feel any physical response. My body felt dead.

I wonder if your hunger signals are simply misfiring and miscommunicating too. Hunger (or lack thereof) is signalled by various hormones like leptin and ghrellin. I would say that amidst the chaos of benzo withdrawal, the signal to release those appropriately has been temporarily affected.

It could also be that your body is under a lot of stress and is working very hard so is interpreting the need for excess energy.

I would focus on physical exercise where you can. In terms of eating, all you can do right now is try make healthy balanced food choices. Think protein and fibre every meal to try keep your GI low. That should aid satiety and feelings of fullness. And then try and eat as frequently and as much as you know to be healthy for your body. If you logically know you’ve had enough, then perhaps try distraction (although I know how hard this is.

Overall, don’t beat yourself up. You can only do your best. Once you have recovered you can focus on the weight aspect if you still find that to be an issue

:smitten:

Re: Can't stop eating
« Reply #3 on: March 07, 2018, 07:49:49 am »

[Buddie]

Don’t let the weight issue get out of hand. It’ll be hard to comeback later, no matter what they tell you. Eat healthy, and above all, exert control.

Re: Can't stop eating
« Reply #4 on: March 07, 2018, 12:56:41 pm »

[Buddie]

You know I am going through something similar… the absence of internal sensations, an undiscript urge which feels like an urge to eat. It is confusing and harrowing… especially when you had already worked so hard to get back into shape!…

Do what you can. This is withdrawal… but don’t let go either. Don’t beat yourself up, is what I mean, and try to stay as healthy as you can – but know that this is not the way it will always be.

So I agree with not keeping snacks around, or if there are any, no more than what would feel like a decent portion, something “healthy”… nutrients which will help you function and heal.

Do you cook? Do you share meals with family? Try new recipes, take time to prepare and plate nicely… that could help you think of food differently…?

Brush your teeth after eating… you might feel less tempted to reach for the fridge again…

Plan your meals and snacks, that way you may be able to bargain with yourself…

Exercise and relaxation should also benefit you – especially if like me, you feel a weird “urge”. And any distraction, anything you enjoy…

Not sure whether that is advisable… I chew gum. Yes, full of yucky stuff but it helps with the “urge”… looking forward to being able to give that nasty habit up!!…

And tell yourself that you are healing. That things will get better… because they will. No matter what you believe right now!

Hugs  :smitten:
[…] xx

Re: Can't stop eating
« Reply #5 on: March 07, 2018, 04:21:30 pm »

[Buddie]

I am not able to exercise much due to ME/CFS.

I had managed to get my exercise up while tapering but I think I pushed itto much and have made ME/CFS worse as well as withdrawal stuff.

I am mainly housebound.

I can’t explain the eating thing – it does not feel like a normal craving. It feels qualitively different and related to the hypersalivation and neck/jaw tightness that makes my body feel like it is chewing all the time I am awake – like the signals are all messed up.

Also the feel and taste of food is all wrong in my mouth.

The lack of sensation applies to my sense of touch as well – my body feels like it is made of something inert like plastic and the world feels too insubstantial. I manage to forget about it sometimes and then I rub my face or something and the full horror of it returns.

I think I need to talk to the neurologist again.

Before withdrawl I had a very small appetite and ate a paleo style diet. I mainly had one meal a day.

Cult members salivate at prospect of forcing 74-year old mother into abusive taper regimen

Caring for aging parents before during and after withdrawal
« on: February 05, 2018, 02:22:22 pm »

[Buddie]

My mother is sick. She is 74 and in tolerance withdrawal herself. Having survived this nighmare, I recognize so much of her struggles to be benzo related. Add to that her weakened and elderly state, and I just cant find the way out for her. Let alone navigate through the storm.

I wanted to share experiences, ideas and thoughts from anyone else who knows this journey!

Peace&Love
[…]&Faith

28 YEARS ON BENZOS, 28 YEARS (TO TAPER) OFF BENZOS

Twenty-eight years using daily temazapam
« on: January 03, 2018, 03:38:06 am »

[Buddie]

Although extensive blood tests are normal, I have an uncomfortable auto-immune skin disease on forearms and lower legs. A friend who successfully withdrew from benzo use said that skin problems can reflect long-term benzo use or pop up during withdrawal.

I have taken temazapam, 30 mg, nightly for 28 years. I am soon going to taper, sprinkling out some granules since I can’t imagine jumping down to 20mg, the next available dose. I really don’t know if my brain will accept a lesser dose.

My dream would be no longer using this dangerous drug. Right now, being free looks as formidable as climbing Mt. Everest.

Ten-year Ativan slave joins online Jonestown, failure and misery to follow

It’s certainly time for a change.
« on: December 18, 2017, 12:02:16 am »

[Buddie]

Hello and thanks for allowing me to join Benzobuddies.
I am impressed by the quality of this community forum.

I’m ready to reduce my use of Benzodiazepine.
I’m using Ativan from Monday to Friday. O.5 mg or less.
Ten years.

Some support to reduce this use and quit will surely help.

Ashton-inspired scaremongering drives short-term Xanax user into arms of anti-psychiatry cult

Looking for some advice New Here
« on: April 26, 2017, 09:31:37 pm »

[Buddie]

Hey guys, I’ve been taking .25 of Xanax for 1 month now. I want to taper off. My doctor thinks I will be fine just stopping cold turkey but I don’t feel ok with that. I began tapering last week taking 3/4 of a .25 by breaking it up into 4 peices. Did that seven days. Now taking 1/2 of .25 plan to do this for 7 days. Then take only 1/4 of .25 for a week then stop. Could someone tell me is this a good taper plan? I have heard some scary stories of tapering that makes me nervous. Let me know any advice please guys. Thank you!

RESCUE DOSE HELL

F*ing Rescue Dose
« on: April 08, 2017, 01:24:49 pm »

[Buddie]

The past week since CT has been going pretty well considering…up until 2 nights ago. My husband surprised me with a 3rd year wedding anniversary to the beach. Getting out of my environment was great as well as the sun and sand.

HOWEVER, first night I get hit with insomnia for the first time since tapering/CT. Falling asleep wasn’t the issue, but I woke up at 3:30 AM and for the life of me, could not go back to sleep.

Same thing last night…fell asleep about midnight to wake up at 3:30 AM and lay here trying everything to go back to sleep…fail. Then once I got up, the nausea hit, upset bowels, pouring sweat, then freezing…body temp back and forth totally crazy. Unfortunately, I still had my pills in my purse and broke down and took a rescue dose for the first time. I am SO disappointed. Maybe if I weren’t on this trip, I could’ve rode it out. But I don’t want to ruin the trip.

What’s strange is the rescue dose did nothing for relief and actually seemed to amp up the sweating/chills/freezing body temp symptoms. Why would it have the reverse effect like that?

No guts, no glory

Recovery a lie?
« on: February 25, 2017, 01:25:12 pm »

[Buddie]

I have been back in a horrible wave for the past 10 days that is just as bad as acute. Not sleeping at all again. Going 3 – 4 days in row with zero sleep. How is this even possible when I was doing so well for over a month! I must be permanently damaged and will never recover. If I had any guts, I would put a bullet in my head!